Vol. 15, No. 1, 2017

Download this article
Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
Other MSP Journals
A geometric proof of Wilbrink's characterization of even order classical unitals

Alice M. W. Hui

Vol. 15 (2017), No. 1, 145–167

Using geometric methods and without invoking deep results from group theory, we prove that a classical unital of even order n 4 is characterized by two conditions (I) and (II): (I) is the absence of O’Nan configurations of four distinct lines intersecting in exactly six distinct points; (II) is a notion of parallelism. This was previously proven by Wilbrink (1983), where the proof depends on the classification of finite groups with a split BN-pair of rank 1.

unital, classical unital, Hermitian curve, spread
Mathematical Subject Classification 2010
Primary: 05B25, 05B25, 51E20, 51E21, 51E23
Received: 13 January 2015
Accepted: 24 February 2015
Alice M. W. Hui